Arrhythmia Alliance
3,155 members1,019 posts

Strange heartbeat and the vagus nerve

I have suffered from heart arrhythmia for 27 years now and have seen all manner of consultants in this time. My arrhythmia ‘s seem to have metamorphsised over this time from af, svt’s to my current rhythm which feels like 1, 2, 1, 2 etc instead of a steady consistent rhythm. This rhythm is initiated by the vagus nerve (my opinion) particularly after eating. Usually I can correct the rhythm using valsalva manoeuvres but this does become tedious. Tried beta blockers a year ago but as I already have low blood pressure I do not tolerate them well. Sorry long winded but I wondered if anyone suffered from the 1,2, beat. Thanks

6 Replies
oldestnewest

My experience tells me the condition of the neck and back vertebrae will cause this. I suspect the valsalva manoeuver changes the back and this impacts the nerves that impact the heart. I can change heart rate, consistency of beats, stop and start AF, change blood pressure, etc through chiropractic adjustment and manual manipulation myself. Take a look at my posts on chiropractic and maybe this is something you may wish to explore. I have been at this for over a year and I have obtained major improvements with now only a very occasional hiccup. Hopefully, improvements will continue as I continue with chiropractic adjustments. It took a long time for my back to be compromised and it will take a long time to fix it; maybe not perfectly, but this has been the best remedy I have found for most of my heart arrhythymia issues.

2 likes
Reply

This is very interesting!!

Reply

Engmac

Thank you for your input but this is all about pressure on the vagus nerve caused by eating and subsequent gas in the stomach. I am sure these arrhythmias are not harmful but just annoying. Next time I see my consultant I am going to ask about a pip approach.

Reply

I've had ectopics at what seems like every other beat then miss one or two, very irregular. I have PSVT but I'm not sure if that's got anything to do with my ectopics as my cardiologists never fully explained. I also have low blood pressure (and bradycardia) and am too scared to take beta blockers. Did they make your blood pressure worse?

Reply

Hi, I tried bisoprolol briefly but as I also have quite low blood pressure they seemed to make me feel dizzy when getting up from a sitting position. Sadly it appears many of these medications for palpitations reduce blood pressure.

Reply

Yes, it’s seems like a lot of medications don’t mix well with low blood pressure.

Reply

You may also like...